TITLE

The Use of Cerami Sequences in Critical Point Theory

AUTHOR(S)
Schechter, Martin
PUB. DATE
January 2007
SOURCE
Abstract & Applied Analysis;2007, p1
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
The concept of linking was developed to produce Palais-Smale (PS) sequences G(uk)→a, G'(uk)→0 for C¹ functionals G that separate linking sets. These sequences produce critical points if they have convergent subsequences (i.e., if G satisfies the PS condition). In the past, we have shown that PS sequences can be obtained even when linking does not exist. We now show that such situations produce more useful sequences. They not only produce PS sequences, but also Cerami sequences satisfying G(uk)→a, (1+∥uk∥)G'(uk) → 0 as well. A Cerami sequence can produce a critical point even when a PS sequence does not. In this situation, it is no longer necessary to show that G satisfies the PS condition, but only that it satisfies the easier Cerami condition (i.e., that Cerami sequences have convergent subsequences). We provide examples and applications. We also give generalizations to situations when the separating criterion is violated.
ACCESSION #
28138857

 

Related Articles

  • ON THE UNIQUENESS OF THE ALGEBRAIC MULTIPLICITY. C. MORA-CORRAL // Journal of the London Mathematical Society;Feb2004, Vol. 69 Issue 1, p231 

    Given a smooth family ${\hbox{\ac L}}$ of real or complex variable taking values within the class of Fredholm operators of index zero in a Banach space, there are some available definitions in the literature of the concept of algebraic multiplicity of the family ${\hbox{\ac L}}$ at...

  • Second-Order Nonlinear Three Point Boundary-Value Problems on Time Scales. Topal, S. Gülşsan // Turkish Journal of Mathematics;2006, Vol. 30 Issue 1, p9 

    We consider a second order three point boundary value problem for dynamic equations on time scales and establish criteria for the existence of at least two positive solutions of an eigenvalue problem by an application of a fixed point theorem in cones. Existence result for non-eigenvalue problem...

  • Exponential Stability of Availability Analysis of System with Two Types of Repair Facilities. Hui Yang; Aidong Jin // Journal of Systems Science & Information;Jun2011, Vol. 9 Issue 2, p97 

    This paper presents a mathematical model of repairable systems. Failed systems repair times are arbitrarily distributed. Two types of repair facilities are needed to repair a failed system. First, we obtain the unique existence of the non-negative time-dependent solution of the system by using...

  • An Extension of Schreier Unconditionality. George Androulakis; Frank Sanacory // Positivity;May2008, Vol. 12 Issue 2, p313 

    Abstract��The main result of the paper extends the classical result of E. Odell on Schreier unconditionality to arrays in Banach spaces. An application is given on the �multiple of the inclusion plus compact" problem which is further applied to a hereditarily indecomposable Banach...

  • Multiplication Operators on Weighted Locally Convex Spaces of Vector-Valued Analytic Functions. Manhas, J. S. // Southeast Asian Bulletin of Mathematics;2003, Vol. 27 Issue 4, p649 

    Let V be an arbitrary system of weights on an open connected subset G of C[subN] (N = 1) and let B(E) be the Banach algebra of all bounded linear operators on a Banach space E. Let HV� (G, E) and HV0 (G, E) be the weighted locally convex spaces of vector-valued analytic functions. In this...

  • Controllability in Dimensions One and Two of Sobolev-Type Equations in Banach Spaces. Fedorov, V. E.; Ruzakova, O. A. // Mathematical Notes;Sep/Oct2003, Vol. 74 Issue 3/4, p583 

    We establish conditions necessary for \varepsilon-controllability in dimension one of first-order singular linear differential equation in Banach spaces. This result generalizes similar results for regular equations. For this class of equations, we show that the notion of...

  • ESSENTIAL ASCENT OF CLOSED OPERATOR AND SOME DECOMPOSITION THEOREMS. GARBOUJ, ZIED; SKHIRI, HAÏKEL // Communications in Mathematical Analysis;2014, Vol. 16 Issue 1, p19 

    The aim of this work is to study the essential ascent and the related essential ascent spectrum of closed unbounded operators on a Banach space. Our approach is based on the concept of paracomplete subspaces of Banach spaces. We prove an unbounded spectral mapping theorem for the ascent spectrum...

  • ON THE NUMBER OF ISOMORPHISM CLASSES OF JACOBI QUARTIC CURVES OVER A FINITE FIELD. HONGFENG WU; LI ZHU // Journal of Theoretical & Applied Information Technology;3/20/2013, Vol. 49 Issue 2, p553 

    Isomorphic elliptic curves are the same in the point of cryptographic view. Recent research activity has focused on counting distinct elliptic curves over finite field (up to isomorphism over the algebraic closure of the ground field or ground field) in various curves families. Jacobi quartic...

  • Distances between elements of a semigroup and estimates for derivatives. Bendouad, Zohra; Chalendar, Isabelle; Esterle, Jean; Partington, Jonathan // Acta Mathematica Sinica;Dec2010, Vol. 26 Issue 12, p2239 

    This paper is concerned first with the behaviour of differences T( t)- T( s) near the origin, where ( T( t)) is a semigroup of operators on a Banach space, defined either on the positive real line or a sector in the right half-plane (in which case it is assumed analytic). For the...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics